High Wind, Northern Wasatch Front
- When
- May 4, 11:51 PM MST to 11:56 PM MST
- Where
- Northern Wasatch Front forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
A sensor in Farmington, Utah recorded a peak wind gust of 60 mph.
Gusty easterly canyon winds developed along the northern Wasatch Front on the night of May 4, peaking just before midnight before beginning to drop off.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Gusty easterly canyon winds developed along the northern Wasatch Front on the night of May 4, peaking just before midnight before beginning to drop off.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 4, 8:33 PM MST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 933 PM MDT SAT MAY 4 2013 .SYNOPSIS...A SLOW MOVING STORM SYSTEM WILL BRING COOL AND UNSETTLED CONDITIONS TO THE REGION THROUGH MUCH OF NEXT WEEK. && .DISCUSSION...THE UPPER LOW HAS REACHED THE NRN CA COAST THIS EVE WHERE IT IS FORECAST TO REMAIN FOR THE NEXT DAY OR SO. CONVECTION THAT HAD BEEN STAYING TO OUR NORTH THRU THE AFTN FILLED IN OVER SWRN WY AND NERN UT THIS EVE AND IS CURRENTLY HEADING NORTH THRU THE CACHE VALLEY TOWARDS THE ID BORDER. THE EASTERLY SURFACE PRESSURE GRADIENT HAS TIGHTENED UP ACROSS SWRN WY AS THE SURFACE LOW DEEPENS OVER THE GREAT BASIN IN RESPONSE TO THE UPPER LOW ALONG THE COAST. IT IS CURRENTLY ABOUT 13 MB BETWEEN LANDER AND SLC AND IS FORECAST TO REMAIN ABOUT THAT STRONG INTO SUNDAY MORNING. EAST WINDS HAVE STARTED ALONG THE WASATCH FRONT WITH GUSTS IN THE 40S SO FAR BUT THIS IS LIKELY IN RESPONSE TO THE CONVECTIVE SHOWERS TO THE EAST. STILL...WINDS SHOULD STAY ELEVATED THRU THE NIGHT WITH GUSTS NEAR 50 MPH POSSIBLE IN THE MORE WIND PRONE AREAS OF THE NORTHERN WASATCH FRONT AND NEAR CANYON MOUTHS IN THE EASTERN CACHE VALLEY. HAVE HIGHLIGHTED THIS WITH A WIND ADVISORY FOR THESE AREAS VALID UNTIL 10AM SUN. THE CONVECTION OVER THE NORTHEAST SHOULD SHUT OFF ONCE THE CURRENT BAND LIFTS NORTH WHILE THE REST OF THE CWA REMAINS TOO DRY AT LOWER LEVELS TO SUPPORT ANY RAIN REACHING THE GROUND FROM WEAK CONVECTION OVER THE SOUTHERN MTNS AND WEST DESERTS. LATEST GUIDANCE KEEPS THE LOW LEVELS PRETTY DRY THRU TOMORROW BUT THE TROPICAL MOISTURE ASSOCIATED WITH THE WEAK LOW CURRENTLY OUT AT 30N 130W IN THE PAC IS STILL FORECAST TO ARRIVE IN SRN UT TOMORROW EVE AND SPREAD NORTH THRU THE CWA OVERNIGHT. THIS SHOULD MOISTEN UP THE LOWER LEVELS AND FORCE MORE WIDESPREAD CONVECTION BRINGING A BETTER CHANCE OF RAIN REACHING THE GROUND. HAVE SOME CONCERNS THAT EXTENSIVE CLOUD COVER ASSOCIATED WITH THIS MOISTURE ON MON COULD HOLD BACK DEVELOPMENT SOMEWHAT WITH MAYBE THE BEST CHANCE OF RAIN ENDING UP OVER THE NORTH MON NIGHT INTO TUE MORNING. STILL LOOKS ACTIVE THRU THE BALANCE OF THE WEEK WITH THE MOISTURE REMAINING IN PLACE AS THE UPPER LOW TRAVERSES THE GREAT BASIN AND EVEN ONCE IT MOVES OFF TO THE EAST. UPDATED FORECASTS TO ADJUST POPS AND SKY COVER SOMEWHAT FOR THIS EVE AND OVERNIGHT. ALSO TO ADD WIND ADVISORY HEADLINE. NO ADDITIONAL UPDATES PLANNED. && .AVIATION...VFR CONDITIONS WILL PREVAIL WITH ANY CEILINGS REMAINING ABOVE 10 KFT THROUGHOUT THE TAF PERIOD. LIGHT AND VARIABLE WINDS ARE EXPECTED THROUGH 07Z BEFORE THE SOUTHEAST DRAINAGE DEVELOPS. THERE IS A 30 PERCENT CHANCE THAT WINDS COULD BECOME SOUTHWEST AT 5 TO 10 KTS THROUGH 07-08Z...ESPECIALLY OVER THE SOUTHERN PORTION OF THE RUNWAYS WHILE THE NORTHERN END REMAINS NORTH DUE TO EDDY EFFECTS ASSOCIATED WITH MODERATE DOWNSLOPE WINDS ALONG THE WASATCH FRONT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...WIND ADVISORY UNTIL 10 AM MDT SUNDAY FOR UTZ001-002. WY...NONE. && WILENSKY/STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 506 PM MDT SAT MAY 4 2013 UTZ001>016-019>021-517-518-WYZ021-051300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 506 PM MDT SAT MAY 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT LOCAL GUSTY EAST WINDS ARE EXPECTED TO DEVELOP ALONG THE NORTHERN WASATCH FRONT AND IN THE CACHE VALLEY TONIGHT. SUSTAINED WINDS WILL BE GENERALLY IN THE 20 TO 30 MPH RANGE BUT GUSTS IN THE 40 TO 50 MPH RANGE ARE POSSIBLE. THE STRONGEST WINDS WILL BE ALONG THE EASTERN PORTIONS OF THE CACHE VALLEY NEAR THE MOUTHS OF LOGAN AND BLACKSMITH FORK CANYONS. THE STRONGEST WINDS ALONG THE WASATCH FRONT WILL BE BETWEEN BRIGHAM CITY TO BOUNTIFUL AND WILL IMPACT TRAVEL ALONG I-15. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTHERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCAL GUSTY EAST WINDS WILL CONTINUE ALONG THE NORTHERN WASATCH FRONT AND IN THE CACHE VALLEY EARLY SUNDAY BEFORE DIMINISHING. A SLOW MOVING UPPER LOW WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO THE OUTLOOK AREA SUNDAY THROUGH MONDAY WITH THE THREAT OF SHOWERS AND THUNDERSTORMS CONTINUING EACH DAY THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 high wind. Local standard time, as filed.
A sensor in Farmington, Utah recorded a peak wind gust of 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2013Every state in 2013This day in weather historyWarnings in Utah, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456430.